Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 337, NWS Norman, OK

June 26, 2000Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2000, 12:57 AM CDT for Kay County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 12:57 AM CDT (05:57 UTC)
Expired
Jun 26, 2000, 1:45 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kay County, OK

What was reported inside it

TimeReportWhereRemark
Jun 26, 1:32 AM CDTThunderstorm Wind 52 EBlackwell, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 10:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1914 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS54 KOUN 260557
SVROKC
OKC071-260645-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1257 AM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KAY COUNTY IN NORTHERN OKLAHOMA

* UNTIL 145 AM CDT

* AT 1255 AM CDT...DOPPLER RADAR INDICATED THE LEADING EDGE OF 
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST 
OF CHILOCCO...TO 6 MILES NORTHWEST OF CHILOCCO...TO 11 MILES WEST OF 
BRAMAN...MOVING SOUTH AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRAMAN AND CHILOCCO AROUND 100 AM...
  NEWKIRK AROUND 110 AM...
  BLACKWELL AND KILDARE AROUND 120 AM...
  PONCA CITY AND TONKAWA AROUND 130 AM...

WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. STAY AWAY FROM WINDOWS AND 
MOVE TO AN INTERIOR PORTION OF YOUR HOME OR BUSINESS.

LAT...LON 3698 9677 3697 9744 3661 9744 3662 9707
          3672 9696 3681 9678

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:35 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 25, 9:35 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT SUN JUN 25 2000

CONVECTIVE TRENDS CONTINUE TO PROGRESS ACROSS AREAS TO OUR NORTH AND
NORTHWEST. CURRENT FORECAST HAS EVERYTHING WELL IN HAND. THIRD OF
OKLAHOMA HAS CATEGORICAL POPS...LIKELY ACROSS CENTRAL SECTIONS...
AND CHANCE POPS SOUTH. DO NOT SEE ANY REASON TO CHANGE...OTHER THAN
MAYBE RAISING SOME POPS ACROSS CENTRAL OKLAHOMA. SEVERE THREAT WILL
BE THERE...MAINLY IN THE FORM OF BOW/LEWP CONFIGURATIONS INTO THE
EARLY MORNING HOURS. SPC WILL BE ISSUING SEVERE THUNDERSTORM WATCH
#504 SHORTLY FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST OKLAHOMA.

BASED ON RECENT RAINFALL AMOUNTS AND EXPECTED ACTIVITY...NO CHANGES
WILL BE MADE TO CURRENT FLASH FLOOD WATCH...EXCEPT TO FRESHEN UP
SOME WORDING. UPDATED ZONES EXPECTED OUT BY 0245Z.

FCSTID = 11

.OUN...
OK...FLASH FLOOD WATCH OVERNIGHT ZONES 5>8...11>13...17>20.
TX...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.